Quantcast

Quetiapine-induced myocarditis presenting as acute STEMI.

Research paper by Nancy N Wassef, Nazish N Khan, Shahzad S Munir

Indexed on: 13 Jan '15Published on: 13 Jan '15Published in: BMJ case reports



Abstract

An 18-year-old man diagnosed with attention-deficit hyperactivity disorder was recently started on quetiapine in addition to regular methylphenidate, which he had been taking for a number of years. He presented with chest pain and inferolateral ST elevation, and underwent urgent coronary angiography, which showed normal coronary arteries. The initial troponin level was raised and an inpatient echocardiogram showed mild left ventricular systolic dysfunction with no evidence of regional wall motion abnormality. Cardiac MRI showed subepicardial late gadolinium enhancement, which was suggestive of myocarditis. Quetiapine and methylphenidate were discontinued and the patient was discharged home after 1 week. He was followed up within 8 weeks with complete recovery and no symptoms.